# SDR DRFA202410040001

- Difficulty date: October 3, 2024
- Submitted: October 4, 2024
- Operation: Air carrier
- Aircraft: N916DK
- Make and model: Cessna 560XL
- Aircraft serial: 5700
- Aircraft time: 7,147 hours, 5,119 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 991438013
- Condition: Cracked
- Location: Zone 200
- Part time: 943 hours, 350 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: C
- Precautionary procedure: B, A

## Discrepancy

DEPARTED KTYS AT 0745 LOCAL. RUNWAY 23L, WEATHER MOSTLY CLEAR WITH FEW SCATTERED CLOUDS. TEMP WAS 18C.  WINDS 300 DEGREES AT 3KTS.  TAKEOFF WEIGHT 16971LBS.  FUEL AT TAKEOFF 4140 POUNDS OR 618 GALLONS.  TAKEOFF WAS UNEVENTFUL. SKY CLEAR DURING CLIMB OUT.  PASSING FL250 CAPTAIN HEARD LOUD THUMP, SUSPECTED BIRD STRIKE AT FIRST THEN THE LEFT AND RIGHT WINDSHIELD FAULT LIGHT ILLUMINATED FOLLOWED BY MASTER CAUTION LIGHT.  CAPTAINS WINDSHIELD OUTER PANE THEN SHATTERED. CREW FOLLOWED EMERGENCY PROCEDURES CHECKLIST TURNING OFF WINDSHIELD HEAT SWITCHES.  CAPTAIN DECLARED AN EMERGENCY WITH AIR TRAFFIC CONTROL AND A RETURN BACK TO DEPARTURE AIRFIELD (KTYS).  LANDING WAS UNEVENTFUL.
